MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RING 155MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. FULL RING 155MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71070114X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the ring was implanted on (b)(6) 2020.Now the ring is broken, but the construction is still in place on the patient.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.The clinical/medical team concluded, the provided photos confirm the full ring 155mm is broken into several pieces.However, it was reported the construction is still in place on the patient.Per subsequent e-mail, no relevant clinical information will be provided for inclusion in the medical investigation.Therefore, the root cause of the reported breakage cannot be determined.Based on the limited information provided, the surgeon has planned a date to remove the tsf and the patient is doing well.Therefore, the impact to the patient beyond that which has already been reported, cannot be determined.Should any additional relevant medical information be provided, this complaint would be re-assessed.A visual inspection confirmed the full ring 155mm is broken into several pieces.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include but not limited to traumatic injury, surgical technique, implant failure or design of device.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection confirmed the full ring 155mm is broken into several pieces.The device shows significant signs of wear/usage.The clinical/medical evaluation concluded that the provided photos confirm the full ring 155mm is broken into several pieces.However, it was reported the construction is still in place on the patient.Per subsequent e-mail, no relevant clinical information will be provided for inclusion in the medical investigation.Therefore, the root cause of the reported breakage cannot be determined.Based on the limited information provided, the surgeon has planned a date to remove the tsf and the patient is doing well.Therefore, the impact to the patient beyond that which has already been reported, cannot be determined.Should any additional relevant medical information be provided, this complaint would be re-assessed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Damage from misuse or rough handling are likely probable causes of the reported event.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FULL RING 155MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10788086
Report Number1020279-2020-06159
Device Sequence Number3645086
Product Code KTT
UDI-Device Identifier00885556119563
UDI-Public00885556119563
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71070114X
Device Catalogue Number71070114X
Device Lot Number20BSM0413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer06/11/2021
08/04/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date06/16/2021
08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight116